Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protein in urine
Jul 17, 2008

I had two tests showing protein in urine. The second urine test shows: creatinine 132.3 proteine total 31.4 (0-15) proteine/creat ratio 237 (0-200)

My main doctor who is not HIV specialist says the protein in the urine is 'likely from HIV' and we'll just monitor for now.

My CD4s are above 500 and my vl undetect. I've been HIV+ since 1993 and I have been taking Kaletra+Truvada since Dec 2005.

What do you make from this picture? Should I just monitor or take it more seriously and look for some other specialist?

Response from Dr. Henry

Have you had your microalbumin levels in the urine checked? Is the creatinine value of 132.3 your creatinine clearance level (if so that is pretty good)? For persons on tenofovir with any evidence of renal dysfunction monitoring carefully is recommended. The risk for HIV related renal disease is highest among African Americans and much less common in many other patient groups. KH



Previous
How long side effect will last?
Next
How long does shingles scars last?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement